Ask a doctor

Are the Dysport Side Effecs Reversibles? (photo)

In January 27th 2012 I had Dysport, on glabellas area, on crow’s feet and in marionette’s line. Three weeks later I woke up in the morning with my right cheek swollen. The day after all my face swollen up in the areas where I’ve received Dysport injections.. I’m in week 13 post injection and this has continued with variations. The swelling moved around week by week sometimes above and sometimes below my face. How long does it last? Cab I have some hope?

Doctor Answers (11)

Re: Are the Dysport Side Effecs Reversibles? (photo)

+3

 

I’m sorry your Dysport experience was so difficult. I have never encountered an adverse reaction that caused such extreme swelling following Dysport injections. Typically, side effects from Dysport (if they occur) are minimal and resolve in several days. Swelling can sometimes last longer, but thirteen weeks is excessive. I recommend following up with both the provider who initially injected you and your primary care physician for evaluation. It would be helpful for your physician if you could bring a copy of any documentation from the day you received treatment (product, location, amount injected, post injection reaction, lot number from the vial of Dysport and saline that was used).


Aurora Plastic Surgeon
5.0 out of 5 stars 11 reviews

Reaction to Dysport - Swelling after Dysport

+3

In general, any unwanted effect or side-effect from Dysport is reversible. Some reactions take 1-2 days resolve, others take weeks, and others take months.

 

Swelling that occurs weeks after treatment is unusual. It is possible that one can be allergic to the protein that surrounds the neurotoxin. This protein is related to Milk protein, which is why treatment is contraindicated in such persons with a known allergy. When this occurs, swelling may develop days or weeks after treatment. Such a reaction is called a "dermal contact reaction".  This does resolve, but may take many weeks. Treatments are available and one should seek the advice of a board-certified Dermatologist.

Robert S. Bader, MD
Miami Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Dysport Side Effects

+2

I would recommend you seek the advice of a board certified dermatologist in your area. Without knowing who injected you and with what specifically, I can only offer general advice. The degree of swelling and redness you have would be exceptionaly uncommon after having dysport injected. A reaction or dermal hypersensitivity reaction could occur if you had an allergy to one of the proteins the dysport is complexed to. However, given the severity of your reaction I think you need to seek advice from a professional in your area ASAP. 

Jeffrey Fromowitz, MD
Boca Raton Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

You might also like...

Swelling after disport

+2

I have never seen a reaction to Dysport of this type but of course anything is possible. The most likely possibility would not be a function of the Dysport but an "allergic " reaction to a component. It is also possible that this is a coincidence and you are reacting to something else. I would see your doctor. The first thing that I would do if you were my patient would be to try some antihistamines and give you a shot of steroids to se if this goes down. I would also think about whether anything else has changed. Hope you are feeling better soon.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Dysport lasts 3-4 months

+2

Like Botox, Dysport only lasts 3-4 months, and 6 months at most. What you are experiencing is extremely rare and I haven't seen anything like it. Are you sure you received only Dysport, and that it was really Dysport made by Medicis? It's also not a normal practice to put Dysport into the marionette lines (unless it's a tiny, tiny amount) because it can affect facial muscles and functionality of the mouth - are you sure you didn't have fillers there? I would suggest you see an experienced injector, or return to your injector, for an evaluation. Swelling of this extreme is so rare, and it has persisted for over 4.5 months which is very uncommon, so you need an in person evaluation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Dysport

+1

I would highly recommend that you see your physician that injected you regarding the swelling that you are experiencing.  You may be allergic to the cow's milk protein, used in Dysport.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

Persistent Swelling After Dysport

+1

I agree with the other physicians as this is not the normal reaction to Dysport.  I would recommend an evaluation by an allergist to investigate undiagnosed hypersensitivies that you could have.

Robert Kratschmer, MD
Houston Plastic Surgeon
4.5 out of 5 stars 10 reviews

Dysport side effects

+1

Was this your first time with Dysport? Sometimes people can have allergic reactions. I wold recommend going back to where you got your Dysport and let them know your situation. i would also suggest taking some antihistamine to reduce the swelling.

Vivek Bansal, MD
Danville Plastic Surgeon
5.0 out of 5 stars 9 reviews

Dysport Side Effects Reversable

+1

Sorry for your negative reaction to your treatment. Typically, any side effects with botox or dysport are reversable with time. The degree of your swelling suggests that you did not have a typical treatment. Consult immediately in person with your injector and/or an experienced and expert board certified plastic surgeon.

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 14 reviews

Side effects of Dysport

+1

In most cases, any side effects that occur from Dysport injections will appear within the first one to two weeks following the injections.  Based on your photos, your swelling may have been caused by an allergy.  After 3 weeks, it is very unlikely that the amount of swelling you have present is a direct side effect from the Dysport.  I would recommend speaking with your physician right away to determine the cause of your swelling.  It would also be necessary to take the following things into consideration:

 

1) Were there any other circumstances that may have lead to your swelling that were independent of the Dysport injections?  
2) Have you ever had a negative reaction to Dysport or Botox in the past?
3) Do you have any allergies associated with any components of the Dysport?

In general, fillers work best for marionette lines. Perlane or Restylane are both great choices. Thanks and good luck!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.